I have been taking tramadol for almost 20 years now for severe back pain. Injured my back while deployed in the military. I’m 53 now and can’t stand dealing with this medication. The anxiety of getting refills, running out and of course the worry. I want to end this and get off it but it seems nearly impossible. Tapering seems to be most people’s answer and I’m good with that. However, this is not easy and my dr isn’t flexible at all. If I were to relapse, and say fall short by a few days to my refill, it’s too bad. The withdrawals for me are God awful as you can imagine. I have heard that stopping suddenly can even have the risks of heart attack or even stroke. I am so scared and want help. Where do I turn? The VA is even worse
What is your dosage history and current daily dosage? This will be tough but there are ways to make it easier.
I only recently started taking it (4 X daily). However, I only take it when I need it. As excruciating as my lower back pain (with sciatica) is, I have a pretty high tolerance for pain. You have been taking this for 20 years, which surprises me. It might be time to get another opinion or go to a pain specialist (if you aren't already). If not too painful, walk as much as you can, wear good shoes (Naot, Ecco, and some Sketchers; as for sneakers, New Balance). Maybe get a good friend to send you an email or message every day to boost your spirits. Back pain is a horrible thing to put up with. Good luck, and keep us posted.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jun 2011 • 4 answers
Tramadol - I have been taking this terrible medication for over 3 years now. I decided to quit cold?
Updated 23 Jan 2013 • 7 answers
Updated 13 Sep 2013 • 5 answers
Updated 26 Sep 2013 • 4 answers
Updated 29 Apr 2015 • 3 answers